Suggestion & Lipodystrophy
Jul 19, 2006
Dearest Gerald, Since 1997 I have been diagnosed. Started with Crixivan/Epivir/Retrovir, then exchanged Crixivan to Viracept due to ill feelings. In 2002 I developed resistance to epivir and viracept so switched to Ziagen/Viramune/Retrovir which worked perfect for three years. I am now developing Lipodystrophy and dangerous levels of colesterol. Can you agree that a good solution could be a change to Sustiva combided with something else to avoid further fat problems. What do you suggest ? Thank you.
Response from Dr. Pierone
Hello and thanks for posting.
It sounds like you need to change therapy, but a switch from Viramune to Sustiva would not be a logical choice since cholesterol levels tend to run a bit higher with Sustiva. But there are data which demonstrate beneficial effects on cholesterol and lipodystrophy when Retrovir (AZT) is changed to Viread. Let us know how things turn out with whatever new regimen you switch to. Best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause Flaky Skin?
- If I Have Ars Will I Have Diarrhea?
- Is Purple Spots A Sign Of Acute HIV Infection?
- Blisters After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Bloody Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Diarrhea After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.